Pain Management Community
Opinions
About This Community:

This patient support community is for discussions relating to pain management, chronic pain, arthritis, back pain, cancer, headaches, movement disorders pain, and muscle pain.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Opinions

Has anyone had any experience with LYRICA , I just started taking a higher dose and am now having dizzy spells , ANYONE  ????
Related Discussions
8 Comments Post a Comment
Blank
356518_tn?1322267242
I do not have any experience but I do know some members here do take it and they will post.
If your getting dizzy make sure the doctor knows all thats going on as far as symptoms>
Blank
356518_tn?1322267242
I do not have any experience but I do know some members here do take it and they will post.
If your getting dizzy make sure the doctor knows all thats going on as far as symptoms>
Blank
Avatar_n_tn
I take lyrica and I do feel a little foggy sometimes.Mostly when I first started taking it.It will get better and does help with pain
Blank
541953_tn?1262589826
I was on Lyrica, I had to quit, I gain an excessive amount of weight and my hands and feet swelled.although It  did helped with the pain. Sometimes I would get dizzy if I got up too fast. Good luck
Blank
591295_tn?1293848852
I am ambivalent about lyrica (have used it for 8 months). I have chronic pain as a direct result of surgery in 1998. Last year I started lyrica (aka pregabalin) on low dose of 75mg/day and moved up to 600mg/day within 3 or so months. My pain is upper back T5/T6 joint, but is probably a referred pain emanating from internal site of operation. Basically neuropathic pain is what I am being treated for.

It does reduce my pain significantly - that's the good news. It also has a general calming effect - which is why it is often prescribed for anxiety conditions - and at the higher doses of 450 to 600mg/day I noticed a reduction in the tension in my neck and shoulder muscles. This relaxation of muscular tension helps to ease one of the secondary causes of pain for me. My personal experience is that as the dose increases the overall pain decreases in a fairly direct fashion. For some people though, lyrica simply doesn't work - the creation and modulation of pain in the body is a complex process - and the reasons why are still being established by the research community.

The side effects are troubling, no doubt about it. Some side effects are transient, as the body has mechanisms for adapting to those. Other side effects seem to be permanent, at least while on the medication. The dizziness, walking into things, slurring of words, and some weird eye sensitivity to night light, they mainly passed over a few weeks. More permanent side effects for me have included rapid weight gain which only stabilised with severe curtailing of diet - a tough call for someone normally quite thin. Cholesterol and blood pressure have gone up; I  now need crestor for high cholesterol. Sedation has affected me fairly severely and consistently from 75 right up to 600mg/day; I can't say that it has been particularly worse at higher doses. The sedative effect requires two or three naps per day. Sometimes I'll sleep for two to three hours straight.
Finally, cognitive impact is high. Even with depression, which I was trying to recover from just before I went onto lyrica, I can see a real dip in my capacity to hold onto memories (eg who was that actor who played in what-was-it with thingy?) and to plan anything. Final finally, I used to exercise daily with pain. On lyrica I am so indifferent and lethargic that someone needs to put me upright and point me down the road to get me walking - once moving I'm alright I can keep at it but the interest is just not there anymore.

A quick stint without lyrica has revealed to me that sedation and at least some of the cognitive impact is only while you are on the lyrica. I'm still trying to decide if I can live with lyrica or live without it. Tough call.

It takes a few weeks for the transient side-effects to fade out and also, some people deal with lyrica quite okay once through that period. I would suggest persisting for a few weeks at least but keep a very close eye on diet during the interim. Also, do a full blood workup as a baseline to check against later on. That can catch any of the more dangerous adverse effects should they arise.

Hope that helps,

OtisDaMan.
Blank
648944_tn?1241473294
Hi, Mage.

I have been on Lyrica now for at least nine months.  Generally, I have felt that the effect was positive.  I have found it difficult to determine what side effects I have that are necessarily attributable to Lyrica, or might rather be attributable to other things (it's not my only medication, for example).  Otis seems to have had a lot of side effects, so I can see why he is concerned.

One warning thought:  my shrink tells me that Lyrica has some degree of association with thoughts of suicide. So far, that hasn't been true for me.  However, if you have some pre-disposition to depression, you might want to be careful.

Take care!  Frank Paine
Blank
Avatar_m_tn
I have been trying to take Lyrica for about 2 years now.I think it is a wonderful drug for those with nerve pain as opiates don't always work.I have severe nerve pain in my right arm and hand as well as my chest and ribs from my bilateral mastectomy.I have tried every dosage but if I take a high enough dose to get relief,the side effects get me.There's really no other way to say it,it makes me drunk.I run into walls because I am so dizzy.And lately I have been really frightened because it's almost as if I 'blackout" then when I come back to reality I am cooking or getting ready to go out the door.That could be real dangerous if I actually got behind the wheel.Like I said,I wait until the pain is unbearable before I use it.I have been reading about a new drug approved for fibromyalgia so I'm assuming it's in the same drug class.Has anyone tried it yet?If so,how does it compare to Lyrica?
Blank
Avatar_f_tn
was on lyrica ,had arm weakness then am on it no more.had bad reaction to it.some people say it helps them but it only made me weaker. just me i guess.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Pain Management Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
Top Pain Answerers
7721494_tn?1408157057
Blank
philnoir
Four Corners, CO
535089_tn?1400677119
Blank
Mollyrae
WI
1855076_tn?1337118903
Blank
marycarmel
MA
Avatar_m_tn
Blank
trixy71
1326416_tn?1370930601
Blank
shinty
Just south of Boston, MA
8976007_tn?1400955760
Blank
Jinx_777